Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 22, 2017, 10:50 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 22, 2017, 1:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 10:50 AM CDT (15:50 UTC)
- In effect from
- Apr 22, 2017, 1:00 PM CDT
- Expired
- Apr 26, 2017, 5:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
645 WGUS44 KMEG 221550 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 1050 AM CDT Sat Apr 22 2017 The National Weather Service has issued a Flood Warning for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued by Sunday morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-231550- /O.NEW.KMEG.FL.W.0010.170422T1800Z-170426T2200Z/ /HLST1.1.ER.170422T1800Z.170425T1200Z.170426T1600Z.NO/ 1050 AM CDT Sat Apr 22 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Fork Forked Deer River near Halls * from Saturday April 22 until Wednesday April 26. * At 10 AM Saturday the stage was...7.3 feet. * Minor flooding is forecast. * Maximum forecast stage of 10 feet Tuesday April 25. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Saturday April 22 and continue to rise to near 10.0 feet by Tuesday April 25. The river will fall below flood stage by Wednesday April 26. At 10.5 feet, Flooding on agriculture land near the river.. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ TLSJr
1 follow-up statement
547 WGUS84 KMEG 230152 FLSMEG Flood Statement National Weather Service Memphis TN 852 PM CDT Sat Apr 22 2017 The Flood Warning is canceled for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-230222- /O.CAN.KMEG.FL.W.0010.000000T0000Z-170426T2200Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 852 PM CDT Sat Apr 22 2017 Forecast information for S.F. Fork Forked Deer River near Halls * At 08 PM Saturday the stage was 6.5 feet. * No flooding is currently forecast. * Maximum forecast stage of 8.5 feet Thursday April 27. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 8.5 feet Thursday April 27. * At 8.5 feet...Water is ponding on low lying farmland && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 10:08 AM CDT, 42 minutes earlier.
Area forecast discussion, Apr 22, 10:08 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1008 AM CDT Sat Apr 22 2017 .DISCUSSION... Skies are partly cloudy over portions of north Mississippi with cloudy skies over the remainder of the forecast area. Temperatures currently range from the lower 50s to upper 60s. Scattered showers are moving mainly across West Tennessee this morning. The cold front is located over north Mississippi at this time. Thunderstorms are expected to develop this afternoon over areas along and ahead of the cold front with more showers possible behind the front. Will update forecast to remove morning wording with no big changes needed. ARS && .PREV DISCUSSION... /issued 406 AM CDT Sat Apr 22 2017/ DISCUSSION... An upper level low pressure system over southwest Missouri early this morning will continue to push slowly southeast today and tonight. At the surface, a stalled frontal boundary remains stretched across north Mississippi this morning. A weak surface low currently over the Arklatex will lift northeast along this front through the day. This will keep numerous to widespread showers and thunderstorms in the forecast today over areas mainly along and southeast of Interstate 40. Areas across northeast Mississippi which remain south of the front should warm into the 70s for highs today, with the remainder of the region to the north of the front much cooler, mainly in the 50s to lower 60s. The airmass over northeast Mississippi should destabilize with daytime heating and dewpoints remaining in the middle 60s ahead of the front. This should result in SBCAPE values reaching 1000-1500 j/kg later today. In addition, deep layer shear in advance of the upper low should range from 30-40 kts across the near surface warm sector. As mid level forcing overspreads this region later today, expect a few thunderstorms to become strong to severe. The primary hazards with any severe thunderstorms that develop across northeast Mississippi today will be damaging winds and large hail. The front should push southeast of the area by this evening which should bring an end to any severe weather threat. The upper low will drift southeast across the Mid South tonight and Sunday. This should keep the potential for scattered showers in the forecast tonight through at least the first part of Sunday. Much cooler temperatures will also continue through Sunday and Sunday night with highs in the 60s and lows mainly in the 40s. High pressure will build over the region Monday before shifting east through mid week. Dry weather along with moderating temperatures can be expected. Highs Monday will be the 70s warming into the upper 70s to lower 80s for Tuesday. Lows will range from the 50s to lower 60s. By next Wednesday, a large upper level trough will push across the Plains into the Mississippi River Valley. A shortwave embedded within this trough will swing northeast from the Southern Plains across the Lower and Middle Mississippi Valley by Wednesday afternoon. This should help to push a cold front into the Mid South with developing showers and thunderstorms. The combination of increasing shear and instability could support a severe thunderstorm threat. The front should stall across the Mid South Wednesday night before lifting north of the region as a warm front on Thursday. Isolated showers and thunderstorms will still be possible through Thursday, although any severe threat should end as mid and upper level heights rise. Another potent upper level low and associated trough will dig across the Plains by next weekend. A series of shortwaves rotating out of the trough and across the Mid South will bring additional chances for showers and thunderstorms to the area. Latest model guidance has some timing differences so this will need to be worked out over the next several days. This system appears quite dynamic therefore additional severe weather potential will be possible sometime next weekend. This will be monitored as we progress closer to the extended forecast period. Temperatures should remain above average through this period and mainly modulated by convective activity. Highs should be mainly in the 70s and 80s, with lows in the 60s. JLH && .AVIATION... 12Z TAFs Cold front has moved through MEM/MKL/JBR but is still NW of TUP this morning. Additional showers and thunderstorms possible at TUP, especially from early to mid afternoon. VFR conditions are expected to deteriorate to MVFR/IFR conditions today and persist through the end of the period as an upper level low moves across the area. DZ and/or VCSH possible with this upper level low. N/NE winds between 8-12 kts will back N/NW later today. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 22, 4:30 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 430 AM CDT Sat Apr 22 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 430 AM CDT Sat Apr 22 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for Severe Thunderstorms across northeast Mississippi today. The primary severe weather risks will remain damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms will be possible across portions of the Mid South for Wednesday. There remains some uncertainty with regard to the greatest threat areas, therefore continue to monitor the latest forecast for updates regarding this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across northeast Mississippi. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:46 AM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, Haywood, Henderson, Madison | 119 min |
| Apr 22, 1:56 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 37 min |
| Apr 22, 2:15 PM CDT | Special Weather Statement | MEG | Hardin | 45 min |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.